Alert archive / Oklahoma / Freeze Watches in 2018

Freeze Watch 2, NWS Tulsa, OK

April 5, 20184 counties in Oklahoma

NWS Tulsa, OK issued this freeze watch at Apr 5, 2018, 3:19 PM CDT for 4 counties in Oklahoma. It took effect at Apr 6, 2018, 9:00 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2018, 3:19 PM CDT (20:19 UTC)
In effect from
Apr 6, 2018, 9:00 PM CDT
Expired
Apr 6, 2018, 11:32 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK

Counties Haskell County, OK, Latimer County, OK, Pittsburg County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 104 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2309 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
311 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this freeze watch went out at Apr 5, 12:50 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Apr 5, 12:50 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1250 PM CDT Thu Apr 5 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will give way to MVFR conditions later tonight
as showers and thunderstorms develop across the area in advance
of a cold front that is expected to sweep through the region
on Friday.

&&

.PREV DISCUSSION... /Issued 1015 AM CDT Thu Apr 5 2018/

DISCUSSION...
Scattered showers and isolated thunderstorms have developed this
morning across southeast Oklahoma as a weak mid-level shortwave
moves into the area. This Activity is expected to exit the area
by early Afternoon. Additional showers will be possible across
the remainder as well in association with this feature. Have added
some small pops to the forecast for Today.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....10
Hazardous weather outlook, Apr 5, 1:19 PM CDT, 2 hours before
Hazardous Weather Outlook
National Weather Service Tulsa OK
119 PM CDT Thu Apr 5 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
119 PM CDT Thu Apr 5 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...Late Tonight.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Scattered showers and isolated thunderstorms will exit southeast Oklahoma early
this afternoon as a weak upper level disturbance moves out of the area.

Additional showers and thunderstorms are expected to develop Tonight across
southeast Oklahoma and west-central Arkansas possibly making it as far north
as the Interstate 44 corridor by Sunrise on Friday as a warm front advances
north into the area. There is the possibility that a few of these storms
could become strong to severe especially across southeast Oklahoma late
Tonight. The main concern will be large hail.

South winds of 10 to 15 miles an hour and relative humidity values
falling into the 35 to 45 percent range will result in a limited
fire danger this afternoon.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
SATURDAY through TUESDAY...No Hazards.
WEDNESDAY...Very High Fire Weather Potential...High Wind Potential.

EXTENDED DISCUSSION...

Showers and thunderstorms will become more numerous Friday as a
strong cold front moves into the area from the north. A few of the
storms may become severe, especially across southeast Oklahoma and
west-central Arkansas.

Gusty north winds will usher much colder air into the area behind
the front. A light wintry mix may develop across parts of
northeast Oklahoma Friday night before the precipitation ends, but
any impacts look to remain low at this time.

Another storm system will approach the area by the middle of next
week bringing another chance of thunderstorms.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:19 PM CDTFreeze WarningTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more46 hr

Nearby

Freeze Watches in Oklahoma, 2018Freeze Watches in Arkansas, 2018Every freeze watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.